MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 54"(135CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 54"(135CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D7870
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: how long was the wait time in the procedure due to this issue? 5 minutes.Was any intervention provided due to lack of blood flow during the wait time? no.Did only 1 suture break during this procedure? more than one.Was patient's post-operative care changed? no.Lot number, not none.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you clarify the number of patient events the suture broke? were the other events reported? what are the complaint numbers? please provide the following for each event: date of the procedure? what is the specific number of devices that failed in each procedure? was there any patient consequence during the procedure? how long was the wait time in the procedure due to this issue? additional device reported in mw 2210968-2019-81532.
 
Event or Problem Description
It was reported that the patient underwent a cardiovascular procedure on an unknown date and suture was used.The suture broke when creating the anastomosis.The patient had no inbound blood supply at the moment.The procedure was delayed around 5 minutes.Another device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: can you clarify the number of patient events the suture broke?: 2.Were the other events reported?: no.Please provide the following for each event: date of the procedure?: not known.What is the specific number of devices that failed in each procedure?: 2.Was there any patient consequence during the procedure?: no.How long was the wait time in the procedure due to this issue?: 7min.Note: events reported via 2210968-2019-81531, 2210968-2019-81532, 2210968-2019-83334, 2210968-2019-83335.

Brand Name
PROLENE SUTURE 54"(135CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8625039
Report Number2210968-2019-81531
Device Sequence Number1654741
Product Code GAW
UDI-Device Identifier10705031028708
UDI-Public10705031028708
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD7870
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date06/26/2019
Patient Sequence Number1